Alert archive / Kansas / Freeze Warnings in 2008

Freeze Warning 2, NWS Wichita, KS

October 26, 200826 counties in Kansas

NWS Wichita, KS issued this freeze warning at Oct 26, 2008, 3:24 AM CDT for 26 counties in Kansas. It took effect at Oct 26, 2008, 2:49 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 3:24 AM CDT (08:24 UTC)
In effect from
Oct 26, 2008, 2:49 PM CDT
Expired
Oct 27, 2008, 8:57 AM CDT
In force
18 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 260824
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT SUN OCT 26 2008

KSZ032-033-047>053-067-068-082-262115-
/O.UPG.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/
/O.NEW.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN
324 AM CDT SUN OCT 26 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING
TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS THE WARNED AREA
AFTER MIDNIGHT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ091>093-098>100-262115-
/O.NEW.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/
/O.EXA.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/
HARPER-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
324 AM CDT SUN OCT 26 2008

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING.

ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK.
FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE
LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ069>072-083-094>096-262115-
/O.NEW.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/
/O.CON.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...HOWARD...FREDONIA...CHANUTE...
ERIE
324 AM CDT SUN OCT 26 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY MORNING. 

ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK.
FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE
LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

SCHRECK
6 follow-up statements
000 
WWUS73 KICT 260841
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 AM CDT SUN OCT 26 2008

KSZ032-033-047>053-067-068-082-262100-
/O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN
341 AM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING
TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS THE WARNED AREA
AFTER MIDNIGHT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ069>072-083-091>096-098>100-262100-
/O.CON.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/
/O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
341 AM CDT SUN OCT 26 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING. 

ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK.
FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE
LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

SCHRECK
000 
WWUS73 KICT 261041
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
541 AM CDT SUN OCT 26 2008

KSZ032-033-047>053-067-068-082-262100-
/O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN
541 AM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING
TEMPERATURES TO FALL INTO THE UPPER 20S ACROSS THE WARNED AREA
AFTER MIDNIGHT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ069>072-083-091>096-098>100-262100-
/O.CON.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/
/O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
541 AM CDT SUN OCT 26 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. A FREEZE WATCH ALSO REMAINS IN EFFECT FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING.

ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK.
FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE
LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
COX
000 
WWUS73 KICT 261949
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
249 PM CDT SUN OCT 26 2008

KSZ069>072-083-091>096-098>100-270400-
/O.UPG.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/
/O.EXA.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/
/O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
249 PM CDT SUN OCT 26 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN
EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. 

NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT
ACROSS SOUTHERN AND SOUTHEAST KANSAS. COLDER TEMPERATURES... IN THE
MIDDLE TO UPPER 20S... ARE LIKELY ON TUESDAY MORNING... ESPECIALLY
ACROSS SOUTHEAST KANSAS... AS ARCTIC AIR BECOMES MORE ENTRENCHED
IN THE REGION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ032-033-047>053-067-068-082-270400-
/O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN
249 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING
TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S ACROSS THE
WARNED AREA AFTER MIDNIGHT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CDB
000 
WWUS73 KICT 270225
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SUN OCT 26 2008

KSZ069>072-083-091>096-098>100-271030-
/O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/
/O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
925 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. 

NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT
ACROSS SOUTHERN AND SOUTHEAST KANSAS. COLDER TEMPERATURES IN THE
MID TO UPPER 20S ARE LIKELY TUESDAY MORNING...ESPECIALLY ACROSS
SOUTHEAST KANSAS...AS ARCTIC AIR BECOMES MORE ENTRENCHED IN THE
REGION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ032-033-047>053-067-068-082-271030-
/O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN
925 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

ARCTIC AIR WILL MOVE INTO KANSAS TONIGHT...CAUSING TEMPERATURES TO
FALL INTO THE MID TO UPPER 20S ACROSS THE WARNED AREA AFTER
MIDNIGHT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ES/CDB
000 
WWUS73 KICT 270951
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
451 AM CDT MON OCT 27 2008

KSZ069>072-083-091>096-098>100-271800-
/O.UPG.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/
/O.NEW.KICT.FZ.W.0003.081028T0800Z-081028T1400Z/
/O.CON.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
451 AM CDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN
EFFECT UNTIL 9 AM CDT THIS MORNING. 

NEAR TO JUST BELOW FREEZING TEMPERATURES WILL PERSIST THROUGHOUT SOUTH
CENTRAL KANSAS THIS MORNING. 

COLDER TEMPERATURES IN THE MID TO UPPER 20S ARE LIKELY TUESDAY
MORNING...ESPECIALLY ACROSS SOUTHEAST KANSAS...AS ARCTIC AIR
BECOMES MORE ENTRENCHED IN THE REGION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ032-033-047>053-067-068-082-271400-
/O.CON.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN
451 AM CDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES WILL REMAIN BETWEEN 25 AND 30 DEGREES THIS MORNING
THROUGHOUT CENTRAL KANSAS. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KICT 271357
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
857 AM CDT MON OCT 27 2008

KSZ069>072-083-091>096-098>100-272200-
/O.CAN.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/
/O.CON.KICT.FZ.W.0003.081028T0800Z-081028T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
857 AM CDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY...
...FREEZE WARNING FOR THIS MORNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE FREEZE
WARNING THAT WAS IN EFFECT FOR THIS MORNING. A FREEZE WARNING REMAINS IN
EFFECT FROM 3 AM TO 9 AM CDT TUESDAY.

COLDER TEMPERATURES IN THE MID TO UPPER 20S ARE LIKELY TUESDAY
MORNING...ESPECIALLY ACROSS SOUTHEAST KANSAS...AS ARCTIC AIR
BECOMES MORE ENTRENCHED IN THE REGION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ032-033-047>053-067-068-082-271500-
/O.CAN.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN
857 AM CDT MON OCT 27 2008

...FREEZE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE FREEZE
WARNING THAT WAS IN EFFECT FOR THIS MORNING. 


$$

ELDER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 26, 3:05 AM CDT, 19 minutes earlier.

Area forecast discussion, Oct 26, 3:05 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
305 AM CDT SUN OCT 26 2008

.DISCUSSION...
MAIN FORECAST CHALLENGE PERTAINS TO FREEZE WATCHES AND WARNINGS
TONIGHT AND MONDAY NIGHT. ALSO STRONG WIND POTENTIAL IN CENTRAL
KANSAS THIS AFTERNOON.

TODAY-TONIGHT:
SURFACE COLD FRONT IS QUICKLY MOVING SOUTHWARD THIS MORNING...WITH A
BRIEF PERIOD OF STRONG WINDS BEHIND THE FRONT. TIMING BRINGS THE
FRONT TO KICT BY 12Z AND THROUGH THE FORECAST AREA BY 15Z. ARCTIC
AIR WILL MOVE IN...ESPECIALLY MONDAY NIGHT.

WHILE WINDS WILL INCREASE SOMEWHAT BEHIND THE FRONT THIS
MORNING...THE WINDS WILL INCREASE EVEN MORE THIS AFTERNOON. THERE IS
POTENTIAL FOR CENTRAL KANSAS TO REACH WIND ADVISORY CRITERIA BRIEFLY
THIS AFTERNOON...BUT CONFIDENCE IS NOT VERY HIGH THAT ADVISORY
CRITERIA WINDS WILL BE WIDESPREAD. IF ANYWHERE IN THE FORECAST AREA
DOES REACH ADVISORY CRITERIA...IT WILL BE ALONG INTERSTATE 70 IN
CENTRAL KANSAS.

ONE MAJOR FORECAST CONCERN IS WHAT TO DO WITH THE FREEZE WATCH THAT
HAS BEEN IN EFFECT FOR MUCH OF THE FORECAST AREA FOR TONIGHT. THE
SURFACE HIGH WILL BE CENTERED OVER WESTERN KANSAS TONIGHT...SO THE
BEST RADIATIONAL COOLING WILL BE IN THAT AREA. EASTERN KANSAS WILL
LIKELY NOT DECOUPLE TONIGHT...WITH 10 KNOT WINDS NEAR THE SURFACE
MOST OF THE NIGHT. WITH HIGHEST CONFIDENCE IN A HARD FREEZE OVER THE
NORTHWESTERN PART OF THE FORECAST AREA...MAINLY NORTH OF A LINE FROM
KINGMAN TO NEWTON AND COTTONWOOD FALLS...WILL UPGRADE THAT AREA TO A
FREEZE WARNING. CONFIDENCE IS MUCH LOWER IN A HARD FREEZE FURTHER
SOUTH AND EAST OF THE WARNING AREA DUE TO THE STRONGER WINDS AND
WARMER SURFACE TEMPERATURES...BUT COLLABORATION WARRANTED A WATCH TO
BE ISSUED/CONTINUED FOR THE REMAINDER OF THE FORECAST AREA. THERE
DOES REMAIN SOME UNCERTAINTY...SO DATA CAN BE COMBED THROUGH AGAIN
DURING LATER FORECASTS.

MONDAY-TUESDAY:
THE MAIN CONCERN FOR THIS PERIOD IS THE FREEZE POTENTIAL ON MONDAY
NIGHT. THE SURFACE HIGH WILL MOVE EASTWARD THROUGH THE DAY
MONDAY...AND WILL BE OVER EASTERN KANSAS/OKLAHOMA BY MONDAY EVENING.
THIS IS A MUCH MORE FAVORABLE SCENARIO FOR A HARD FREEZE FOR THE
SOUTHEASTERN HALF OR SO OF THE FORECAST AREA. THIS AREA WILL
DECOUPLE QUICKLY AND RADIATIONAL COOLING WILL BE STRONG. WITH THE
EXPECTATION OF A HARD FREEZE IN CENTRAL/PARTS OF SOUTH CENTRAL
KANSAS TONIGHT...WE WOULD NOT BE ISSUING ANY OTHER FROST/FREEZE
HEADLINES FOR THAT AREA AFTER TONIGHT. THEREFORE WE WILL ISSUE A
FREEZE WATCH FOR THE REMAINDER OF THE FORECAST AREA FOR EARLY
TUESDAY MORNING. THIS MAY NEED TO BE EXPANDED NORTHWESTWARD IF THERE
ARE AREAS THAT DO NOT SEE THE EXPECTED HARD FREEZE TONIGHT.

MAXIMUM TEMPERATURES WILL BE BELOW NORMAL ON MONDAY...BUT SHOULD BE
CLOSER TO NORMAL ON TUESDAY WITH PLENTY OF SUNSHINE DURING THIS
PERIOD AND WARMING TEMPERATURES ALOFT.

WEDNESDAY-SATURDAY:
THE REMAINDER OF THE FORECAST LOOKS TO BE DRY...WITH TEMPERATURES
MODERATING TO THE UPPER 60S TO LOWER 70S. THE GFS AND ECMWF ARE
SHOWING ANOTHER SURFACE FRONT COMING THROUGH THE AREA ON THURSDAY.
FORECAST LOOKS TO BE ON TRACK...SO NO SIGNIFICANT CHANGES HAVE BEEN
MADE TO THIS PART OF THE FORECAST.

SCHRECK

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT APPEARS TO BE ACCELERATING AS IT SURGES SE
ACROSS SC & SE NEBRASKA. AT 12 MID-NIGHT THE FRONT WAS
APPROACHING THE NEBRASKA/KS BORDER WITH N/NE WINDS OF 15-20KTS
SUSTAINED ACROSS MOST OF NEBRASKA. AS SUCH HAVE MOVED ARRIVAL TIME
OF COLD FRONT INTO KRSL & KSLN UP 1-2 HOURS FROM 00Z ISSUANCE &
HAVE ALSO INCREASED WINDS TO 17-22KTS (20-25MPH) SUSTAINED FOR
BOTH TERMINALS FROM 11-12Z ONWARD. CLOUDS TO BE LIMITED TO A FEW
CUMULUS 5,000 FEET OVER BOTH KRSL & KSLN THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  31  51  29 /   0   0   0   0
HUTCHINSON      64  31  50  31 /   0   0   0   0
NEWTON          64  31  49  31 /   0   0   0   0
ELDORADO        65  32  49  28 /   0   0   0   0
WINFIELD-KWLD   68  31  51  29 /   0   0   0   0
RUSSELL         60  27  50  32 /   0   0   0   0
GREAT BEND      61  27  51  32 /   0   0   0   0
SALINA          61  30  49  30 /   0   0   0   0
MCPHERSON       63  30  49  30 /   0   0   0   0
COFFEYVILLE     69  33  51  28 /   0   0   0   0
CHANUTE         67  33  49  29 /   0   0   0   0
IOLA            66  33  49  29 /   0   0   0   0
PARSONS-KPPF    68  34  50  30 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
KSZ069>072-083-091>096-098>100.

FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
KSZ069>072-083-091>096-098>100.

FREEZE WARNING FROM 3 AM TO 9 AM CDT MONDAY FOR KSZ032-033-
047>053-067-068-082.

&&
Hazardous weather outlook, Oct 25, 4:03 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CDT SAT OCT 25 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
403 PM CDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD FROST IS EXPECTED ACROSS SOUTHERN KANSAS LATE SUNDAY
NIGHT INTO MONDAY MORNING GENERALLY ALONG AND SOUTH OF A LINE FROM
SPIVEY IN KINGMAN COUNTY TO PARSONS. A HARD FREEZE IS LIKELY FOR
AREAS NORTH OF THIS LINE INTO CENTRAL KANSAS. PLEASE SEE THE LATEST
FREEZE WATCH FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:24 AM CDTFreeze WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more25 hr

Nearby

Freeze Warnings in Kansas, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.